Alert archive / West Virginia / Freeze Watches in 2021

Freeze Watch 3, NWS Charleston, WV

April 21, 20214 states

NWS Charleston, WV issued this freeze watch at Apr 21, 2021, 1:36 PM EDT for 4 states. It took effect at Apr 23, 2021, 1:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 21, 2021, 1:36 PM EDT (17:36 UTC)
In effect from
Apr 23, 2021, 1:00 AM EDT
Expired
Apr 22, 2021, 2:18 AM EDT
In force
Issued by
NWS Charleston, WV
All 49 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS71 KRLX 211736
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
136 PM EDT Wed Apr 21 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-220145-
/O.NEW.KRLX.FZ.A.0003.210423T0500Z-210423T1300Z/
/O.CON.KRLX.FZ.W.0004.210422T0500Z-210422T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Marlinton, and Elkins
136 PM EDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures could
  drop to the mid to upper 20s. For the Freeze Watch, sub-freezing
  temperatures could drop to the mid to upper 20s. 

* WHERE...Portions of southeast Ohio, southwest Virginia, 
  northeast Kentucky and central, northeast, northern, 
  southeast, southern and western West Virginia.

* WHEN...For the Freeze Warning, from 1 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from late Thursday night 
  through Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
313 
WWUS71 KRLX 220125
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
925 PM EDT Wed Apr 21 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-220930-
/O.CON.KRLX.FZ.W.0004.210422T0500Z-210422T1400Z/
/O.CON.KRLX.FZ.A.0003.210423T0500Z-210423T1300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Marlinton, and Elkins
925 PM EDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures could 
  drop to the mid to upper 20s. For the Freeze Watch, sub-
  freezing temperatures could drop to the mid to upper 20s.

* WHERE...Portions of southeast Ohio, southwest Virginia, 
  northeast Kentucky and central, northeast, northern, 
  southeast, southern and western West Virginia.

* WHEN...For the Freeze Warning, from 1 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from late Thursday night 
  through Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
256 
WWUS71 KRLX 220618
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
218 AM EDT Thu Apr 22 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-221600-
/O.UPG.KRLX.FZ.A.0003.210423T0500Z-210423T1300Z/
/O.NEW.KRLX.FZ.W.0005.210423T0500Z-210423T1300Z/
/O.CON.KRLX.FZ.W.0004.000000T0000Z-210422T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Marlinton, and Elkins
218 AM EDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  in the upper 20s to around 30. For the second Freeze Warning,
  sub- freezing temperatures around 30 degrees.

* WHERE...Portions of southeast Ohio, southwest Virginia, 
  northeast Kentucky and central, northeast, northern, 
  southeast, southern and western West Virginia.

* WHEN...For the first Freeze Warning, until 10 AM EDT this 
  morning. For the second Freeze Warning, from 1 AM to 9 AM EDT 
  Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures will occur in
  protected areas and the sheltered valleys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze watch went out at Apr 21, 8:55 AM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 21, 8:55 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
855 AM EDT Wed Apr 21 2021

.SYNOPSIS...
Strong cold front bring cold winter-like conditions today. High
pressure crosses Friday. Low pressure crosses this weekend.
High pressure crosses to start the next work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 855 AM Wednesday...
Forecast on track, no changes necessary.

As of 603 AM Wednesday...

     BLAST OF APRIL SNOW IS ONGOING...

Rain to snow transition line has crossed east into West Virginia
and will be moving across the Charleston Metro area over the
next hour. Greatest forcing is occurring as of writing and
should start to gradually weaken through the remainder of the
morning. Large wet snowflakes will occur with the onset of snow
with flake size and wetness then decreasing some as the thermal
profile aloft continues to cool. A quick 1/2 to 1 inch of
accumulation on grassy/elevated surfaces may occur...with
isolated areas of SE OH likely receiving slightly higher
amounts.

As of 301 AM Wednesday...

     QUICK BLAST OF SNOW EXPECTED THIS MORNING...

As of writing, the sfc cold front is currently moving east across
West Virginia and will be approaching the mountains soon.
An initial NWrly wind shift with the front is knocking temps down
approx 5 to 7 degrees within the first hour of passage.
Farther west across OH and KY, the H85 front is approaching and it's
with this frontogenetic forcing where the main band of precipitation
is occurring. As the H85 front shifts across, the thermal profile
aloft will rapidly cool with saturation and forcing throughout the
DGZ expected to increase/strengthen. With the near surface melting
layer thinning at the same time, this should allow and result in a
roughly 1 to 3 hour period of snow this morning as the band of
precipitation moves across. The western and northern half of the CWA
is prog to have the greatest frontogentic forcing and H85-H7
equivalent potential vorticity values are prog to flirt with
slightly negative values. Thus...some rather moderate snowfall
intensity may briefly occur. Even with the expected snow, road
temperatures are quite warm (as are 4" soil temps) and any snow
accumulations (generally minor) should be confined to grassy
surfaces and vehicle tops. This main band of precip should shift
east into the mountains shortly after sunrise, but the greater
synoptic forcing is prog to be weaker by that point. Still, some
snow is likely across eastern areas this morning.

After the initial batch of precip this morning, a lull in precip
coverage may occur for a few hours late this morning. During the
afternoon, scattered showers should then develop as another H5
vorticity lobe swings towards/across. Amount of coverage remains a
little uncertain as the HRRR is very robust with coverage while the
NAMNEST is much less so. Given the strength of the expected mid
level disturbance and cold air aloft, I have opted to go with chance
POPs this afternoon (likely for the NE CWA).
I'd have gone even higher if moisture depth was prog to be greater.
Precip type with this afternoon's showers should be rain for the
lower elevations and snow for the mountains (where some minor
accumulations may occur).

Today's temp forecast has a lot of room for error. Temperatures
should fall through at least mid morning before leveling out in the
30s by late morning for elevations lower then 3500 ft (elevations
above should fall the entire day). Given the time of year, the solar
angle is much higher than it is in the middle of winter which should
aid in somewhat of a "rebound" in afternoon temps. I have temps
getting into the mid 40s for the lower elevations this afternoon.

A cold night will occur tonight as sfc high pressure tries to build
into the region. A Freeze Warning is in effect for nearly the entire
region, although a freeze occurring is not a sure thing for all
areas. Sfc wind speeds will remain up for much of the night...but
may still advect in freezing temps. Coldest temps for the lowlands
will be in the protected/sheltered valleys.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 520 AM Wednesday...

West to northwest low level flow continues Thursday, while a
mid/upper level short wave trough crosses the area as it
rotates down the back side of a large mid/upper level low
pulling up into the Canadian maritimes. This feature, together
with diurnal heating, should result in a stout cu filed, along
with isolated to scattered showers, with the low level upslope
flow enhancing coverage in the mountains somewhat, the higher
elevations remaining cold enough for snow. Nothing more than a
coating is anticipated even over the higher terrain.

Showers will erode from the west late Thursday afternoon as the
short wave moves east, and then end altogether after sunset as
high pressure builds in, cutting off the low level upslope flow.
That high will provide dry weather through Friday, although a
mid level flat wave moving through a ridge position may bring a
stout mid-level cloud deck across the area.

A southern stream short wave trough and its associated surface
low pressure will approach Friday night, possibly bringing rain
into the area by dawn Saturday.

Central guidance temperatures accepted, other than to lower lows
in the valleys as high pressure induces clear, calm conditions
overnight Thursday night. In collaboration with neighboring
offices, opted to hold off on a freeze watch for now, but
maintained the mention in the HWO for this potential.
Temperatures remain below normal even with a 10F hike in highs
Friday versus Thursday.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 520 AM Wednesday...

Low pressure, and the best forcing with its associated southern
stream trough, pass southeast of the area Saturday afternoon
and night, although models have come in line with a lee center
moving up the Ohio River valley. This will bring rain Saturday,
mainly midday through the evening. Rainfall amounts should be
manageable, the highest amounts south and east of the Ohio
River, where an inch to an inch and a half could occur.

The system pulls away from the area overnight Saturday night
into Sunday, allowing high pressure to provide a dry finish to
the weekend, and start to the new work week. Sunday night looks
like a heavy fog night even at this distance, with high pressure
over the area coming out of the weekend rain.

Central guidance temperatures accepted, which reflect below
normal values over the weekend, especially on highs, followed
by normal and then above normal values early next week.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
As of 606 AM Wednesday...

Deteriorating flight rules early in the TAF period.

SW to NE oriented rain/snow band is progressing eastward across
WV and adjacent areas. Initial precip is rain, but will rapidly
transition to light to moderate snow. IFR to LIFR VSBYs/CIGs
likely with the snow this morning (likely to impact nearly all
aerodromes at some point). Improvement to prevailing MVFR
expected by mid to late morning, from west to east, as precip
shifts east and lower levels dry out some.

This afternoon, renewed sct shower development is expected.
Nearly all aerodromes will have a threat of precip this
afternoon, but duration and associated impacts should generally
be brief. VFR to then prevail tonight with drier conditions.

WNWrly sfc winds sustained 10 to 15 kts today and gusty at
times.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of ending of precip may vary by an
hour or two, and thus timing of improvement of flight rules
is also a little uncertain. Amount of coverage of showers this
afternoon may be a little greater than TAFS indicate.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  H    M    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    M    M    H    L    L    M
PKB CONSISTENCY  M    M    H    H    H    H    M    M    H    H    H    H
CKB CONSISTENCY  H    M    M    H    H    H    H    H    H    M    H    H

AFTER 12Z THURSDAY...
No widespread IFR conditions expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Warning from 1 AM to 10 AM EDT Thursday for WVZ005>011-
     013>020-024>034-039-040-515>522-524-525.
OH...Freeze Warning from 1 AM to 10 AM EDT Thursday for OHZ066-067-
     075-076-083>087.
KY...Freeze Warning from 1 AM to 10 AM EDT Thursday for KYZ101>103-
     105.
VA...Freeze Warning from 1 AM to 10 AM EDT Thursday for VAZ003-004.

&&

SYNOPSIS...RH/TRM
NEAR TERM...RH/SL
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...RH
Hazardous weather outlook, Apr 21, 3:22 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
322 AM EDT Wed Apr 21 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-220730-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
322 AM EDT Wed Apr 21 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

Temperatures will likely fall below freezing again Thursday night.
Additional Freeze Warning may eventually be required for Thursday
night into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ523-526-220730-
Northwest Pocahontas-Southeast Randolph-
322 AM EDT Wed Apr 21 2021

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Although the growing season has not officially begun for the higher
elevations in the mountains, freezing conditions tonight may impact
some sensitive vegetation.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Although the growing season has not officially begun for the higher
elevations in the mountains, freezing conditions Thursday morning,
and again Thursday night into Friday morning, may impact some
sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 21, 10:29 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 AM EDT WED APR 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     SNOW             REID                    38.41N  82.38W
04/21/2021  M0.2 INCH        CABELL             WV   COCORAHS

0635 AM     SNOW             2 NW NEW LEXINGTON      39.73N  82.22W
04/21/2021  M1.0 INCH        PERRY              OH   CO-OP OBSERVER

0640 AM     SNOW             BEVERLY HILLS           38.41N  82.41W
04/21/2021  M0.3 INCH        CABELL             WV   TRAINED SPOTTER

            ACCUMULATIONS CONFINED TO GRASS AND TREES

&&

EVENT NUMBER RLX2100610 RLX2100611 RLX2100612

RG

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:10 AM EDTFreeze WarningRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more31 hr

Nearby

Freeze Watches in West Virginia, 2021Freeze Watches in Ohio, 2021Freeze Watches in Kentucky, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.